MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 2.0 30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 2.0 30; HYDROCEPHALUS MANAGEMENT
Model Number FX644T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx644t) was implanted during a procedure.According to the complainant, the shunt system caused an overdrainage and had adjustment difficulties.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 14 years.Height: 155 centimeters.Weight: 50 kilograms.Gender: male.
 
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, scratches on the outer housing of the progav 2.0 shuntsystem, but no significant deformations or damage and deposits on the device was determined.The shuntassistant 2.0 showed no abnormalities.Permeability test: a permeability test has shown that all components are permeable.Computer control test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer control testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the both valves are not operating within the acceptable tolerance in either position.An accelerated outflow could be determined in both valves.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the breaking force required was not within the given specifications.Internal inspection : after dismantling of the valves, deposits were found in both valves.Results : based on our investigation results, we can determine an accelerated outflow and a non- adjustability in the shunt system.The determined deposits can be named as the cause for the functional deviations.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 2.0 30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key18055559
Report Number3004721439-2023-00319
Device Sequence Number17883108
Product Code JXG
UDI-Device Identifier04041906502027
UDI-Public4041906502027
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model NumberFX644T
Device Catalogue NumberFX644T
Device Lot Number20046502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexMale
Patient Weight50 KG